MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER SEGURA HEMISPHERE¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER SEGURA HEMISPHERE¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere¿ basket was used in the kidney for a stone extraction procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when the segura basket was actuated inside the patient, the pull wire broke.The basket was removed from the patient and the procedure was extended for about 15 minutes.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A segura basket was returned for evaluation.A visual analysis of the returned device, found that the basket was in closed position, and a torque mark was present on the handle cap, indicating proper torque during assembly.The handle cap was removed and it was observed that the cannula was properly attached.There were no broken components observed to be on the device.The working length is kinked approximately at 7cm from the heat shrink.A functional evaluation found that the handle operation was smooth; the basket could be extended and retracted without any issues.The basket tip protrudes 4mm with the handle in closed position, this is within specification.Visual assessment identified that the working length was kinked approximately at 7cm from the heat shrink.As per complaint information the issue occurred during procedure, inside the patient.Handling and manipulation of the device during procedure can lead to kink/kinks in the device.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the most probable cause for the encountered issue "working length kinked" will be documented as "operational context", probably due to anatomical/procedural factors encountered during the procedure, performance was limited.The reported event of the basket wire broke, was not confirmed.A functional evaluation found the handle operation was smooth; the basket could be extended and retracted without any issues.A visual inspection did not identify any broken component on the device, therefore the most probable cause for the reported event will be documented as "not confirmed - returned", complaint included a returned device review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere basket was used in the kidney for a stone extraction procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when the segura basket was actuated inside the patient, the pull wire broke.The basket was removed from the patient and the procedure was extended for about 15 minutes.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
SEGURA HEMISPHERE¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7488606
Report Number3005099803-2018-01421
Device Sequence Number19113770
Product Code FFL
UDI-Device Identifier08714729341970
UDI-Public08714729341970
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model NumberM0063801180
Device Catalogue Number380-118
Device Lot Number21045692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1